Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 70, NWS New Orleans, LA

December 24, 2009Ascension Parish, Livingston Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Dec 24, 2009, 11:19 AM CST for Ascension Parish, Livingston Parish, Tangipahoa Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2009, 11:19 AM CST (17:19 UTC)
Expired
Dec 24, 2009, 11:45 AM CST
In force
26 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, Livingston Parish, LA, Tangipahoa Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 24, 4:50 AM CSTTornado WatchSPC7 hr
Dec 24, 10:37 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 241719
TORLIX
LAC005-063-105-241745-
/O.NEW.KLIX.TO.W.0070.091224T1719Z-091224T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1119 AM CST THU DEC 24 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  WEST CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 1145 AM CST

* AT 1117 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES
  SOUTHWEST OF LIVINGSTON...OR NEAR GONZALES...MOVING NORTHEAST AT 50
  MPH.

* THE TORNADO WILL BE NEAR...
  LIVINGSTON BY 1140 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING  
DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3065 9058 3054 9051 3021 9084 3024 9093
      3035 9091 3036 9089 3036 9090 3044 9085
TIME...MOT...LOC 1719Z 203DEG 42KT 3027 9087

$$


24/RR
1 follow-up statement
000 
WWUS54 KLIX 241752 RRA
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1152 AM CST THU DEC 24 2009

LAC005-063-105-241803-
/O.EXP.KLIX.TO.W.0070.000000T0000Z-091224T1745Z/
LIVINGSTON LA-TANGIPAHOA LA-ASCENSION LA-
1152 AM CST THU DEC 24 2009

...THE TORNADO WARNING FOR NORTH CENTRAL ASCENSION...WEST CENTRAL
TANGIPAHOA AND LIVINGSTON PARISHES HAS EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3065 9058 3054 9051 3021 9084 3024 9093
      3035 9091 3036 9089 3036 9090 3044 9085
TIME...MOT...LOC 1719Z 203DEG 42KT 3027 9087

$$


24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 24, 10:57 AM CST, 22 minutes earlier.

Area forecast discussion, Dec 24, 10:57 AM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1057 AM CST THU DEC 24 2009

.UPDATE...

QUICK UPDATE TO THE PACKAGE TO INCLUDE NEW TORNADO WATCH FOR
EASTERN PORTIONS OF THE FORECAST AREA THROUGH 6 PM. THE REMAINDER
OF THE FORECAST PACKAGE LOOKS TO BE ON TRACK AT THIS TIME. 32

&&

.PREV DISCUSSION... /ISSUED 728 AM CST THU DEC 24 2009/

UPDATE...
SOUNDING DISCUSSION...

THE ATMOSPHERE REMAINS SATURATED FROM THE SURFACE UP TO NEAR 820
MB AND NEAR 630 MB...PRECIPITABLE WATER VALUE IS 1.22 INCHES. THE 0
TO 3 KM STORM RELATIVE HELICITY VALUE HAS RISEN TO 554 AND THE 0
TO 6 KM STORM MOTION IS OUT OF THE SOUTHWEST AT 27 KNOTS. WINDS
ARE OUT OF THE SOUTHEAST AT THE SURFACE SHIFTING SOUTH THEN
SOUTHWEST ABOVE 650 MB...40 KNOT WINDS ARE OCCURRING JUST OFF THE
SURFACE NEAR 1000 FEET.

PREV DISCUSSION... /ISSUED 508 AM CST THU DEC 24 2009/

UPDATE...
PRODUCTS HAVE BEEN UPDATED FOR ISSUANCE OF TORNADO WATCH 807 WHICH
IS IN EFFECT UNTIL 1 PM.

PREV DISCUSSION... /ISSUED 426 AM CST THU DEC 24 2009/

SHORT TERM...
UPPER LOW CENTERED OVER THE PERMIAN BASIN CONTINUES TO CHARGE
EASTWARD ACROSS TEXAS. SLIGHTLY MORE COMPLEX SFC FEATURES WITH COLD
FRONT JUST EAST OF HOUSTON RACING TOWARDS PREFRONTAL TROUGH OVER
WESTERN LA. THESE TWO WILL MERGE WITHIN THE NEXT FEW HOURS. AREA OF
STRONG DIFFLUENCE WILL SHIFT EWD ALONG WITH COLD FRONT. LIXCWA
REMAINS IN WARM AND MOIST AREA WITH LOW TO MID 60 TD/S AND MID TO
UPPER TEMPS. 06Z SOUNDING SHOWS MODERATE INSTABILITY WITH STRONG
DIRECTIONAL SHEAR IN THE LOWER LEVELS. A LARGE DRY SLOT EXISTS FROM
AROUND 600 TO 300MB. WITH A LACK OF UPR LVL FORCING AND LIMITED
INSTABILITY. THIS IS LIKELY THE CULPRIT FOR SUCH LITTLE CURRENT
PRECIP COVERAGE AS LCH HAS A MORE INST AND IS CLOSER TO THE
APPROACHING FRONT AND UPPER LOW. MORE DISCRETE THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG WESTERN ZONES THIS MORNING AND PROGRESS
EASTWARD THROUGHOUT THE DAY. GFSBUF SOUNDINGS INDICATE INCREASING
SHEAR AND CAPE AS THE FRONT APPROACHES. ONE CONCERN NOTED IN THIS
MODEL SOUNDING IS LOW LEVEL WARMING AROUND 850MB. IN DOING
THIS...AND AREA OF VERY STEEP LAPSE RATES WILL DEVELOP JUST ABOVE
THIS LAYER. THE POTENTIAL RESULT WOULD BE BETTER TRANSPORT OF STRONG
WINDS TO THE SURFACE. SO...COULD SEE MORE WIDESPREAD DAMAGING WINDS
ACROSS THE AREA THAN PREVIOUSLY EXPECTED.

BACK EDGE OF THE RAIN SHIELD SHOULD EXIT THE CWA TONIGHT BEFORE
MIDNIGHT. STRONG COLD AIR ADVECTION WILL BRING TEMPS DOWN INTO THE
MID 30S TO AROUND 40 OVERNIGHT ALONG WITH MODERATE WESTERLY WINDS.
SO TEMPS WILL FEEL COOLER THAN ACTUAL.

LONG TERM...
MUCH MORE PLEASANT...ALBEIT UNSEASONABLY COOL...WEATHER EXPECTED FOR
CHRISTMAS DAY THROUGH THE WEEKEND. NOT EXPECTING ANY RAIN AND SKIES
SHOULD BE SUNNY TO PARTLY CLOUDY. PERSISTENT NORTHERLY FLOW THROUGH
THIS PERIOD WILL LEAD TO HIGHS WILL RANGE FROM UPPER 40S TO MID 50S
AND LOWS IN THE UPPER 20S ALONG THE MS/LA BORDER TO MID 30S ON THE
COAST. DEEP UPPER LOW OVER THE GREAT LAKES REGION WILL FINALLY EJECT
NE EARLY NEXT WEEK. MORE ZONAL PATTERN WILL ENSUE MON AND TUES UNTIL
THE NEXT TROUGH APPROACHES. MODELS INDICATE A MUCH WEAKER TROUGH
THAN THE CURRENT MOVING THROUGH...HOWEVER...MOISTURE WILL RETURN AS
A SFC LOW DEVELOPS ALONG THE NORTHERN GULF. RAIN CHANCES WILL BE ON
THE INCREASE FROM LATE TUES NIGHT THROUGH THURSDAY MORNING.

MEFFER

AVIATION...
BIG ISSUES THROUGH THE MORNING WILL BE LOW CLOUDS THEN STRONG TO
SEVERE TSRA. KBTR-KMCB WILL HAVE CIGS VARYING BETWEEN MVFR AND IFR
WITH KMSY-KGPT MOSTLY MVFR. A COLD FRONT WILL MOVE THROUGH TODAY
WITH A SQUALL LINE EXPECTED ALONG IT. STORMS ARE EXPECTED TO BE
QUITE STRONG WITH WIND GUSTS POSSIBLY UP TO 60 KTS. A FEW STORMS
COULD DEVELOP AHEAD OF THE LINE AND MAY BECOME SVR PROVIDING AN
INCREASED TORNADO RISK. GRADIENT WINDS WILL BE QUITE STRONG AS WELL
WITH SRLY WINDS AHEAD OF THE FRONT AROUND 15-20KT WITH GUSTS UP TO
30KTS. WINDS WILL REMAIN STRONG AFTER THE FRONTAL PASSAGE AND VEER
AROUND THE THE WEST. THE FRONT SHOULD PASS THROUGH KBTR AND KMCB
AROUND 16-17Z THEN KHDC AROUND 18Z...KMSY/KASD 18-19Z...AND THEN
THROUGH KGPT AROUND 19-20Z. 22/TD

MARINE...
STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE HIGH END SMALL
CRAFT ADVISORY CONDITIONS BOTH AHEAD OF AND BEHIND THE COLD FRONT
TODAY AND TONIGHT WITH OCCASIONAL GUSTS ABOVE GALE FORCE EXPECTED.
HAVE MAINTAINED A SMALL CRAFT ADVISORY AT THIS TIME...BUT WILL HAVE
TO CONSIDER UPGRADING TO A GALE WARNING IF THE SUSTAINED WINDS GET
UP AROUND 30 KNOTS. SEAS...ALREADY RUNNING 7 TO 10 FEET EARLY THIS
MORNING...WILL BUILD TO AS HIGH AS 11 TO 13 FEET OVER MUCH OF THE
COASTAL WATERS THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT MOVE
THROUGH THE MARINE AREA COULD BE SEVERE AND PRODUCE WINDS OVER 50
KNOTS AND ISOLATED WATERSPOUTS. STRONG NORTHWEST WINDS WILL CONTINUE
AT SMALL CRAFT ADVISORY CRITERIA CHRISTMAS MORNING...THEN SEAS WILL
STAY UP NEAR 7 FEET OVER THE OFFSHORE WATERS EVEN AS WINDS SUBSIDE
CHRISTMAS AFTERNOON. COLD HIGH PRESSURE WILL SETTLE OVER THE CENTRAL
GULF COAST REGION CHRISTMAS DAY INTO SATURDAY...BUT THE PRESENCE OF
THE COLD AIR WILL NOT LET WINDS GET TOO LIGHT OVER THE WATER. IN
FACT...ADDITIONAL SURGES OF COOL TO COLD AIR WILL BRING WINDS UP TO
OR NEAR EXERCISE CAUTION CRITERIA SUNDAY INTO MONDAY. 22/TD

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  36  47  27 / 100  20   0   0
BTR  68  35  50  30 / 100  10   0   0
MSY  72  42  51  35 / 100  10   0   0
GPT  69  41  51  30 / 100  40   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING
     ZONES: LOWER PLAQUEMINES...LOWER ST.
     BERNARD...ORLEANS...ST. TAMMANY...AND UPPER ST. BERNARD.

     SMALL CRAFT ADVISORY FROM 6 AM FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: LOWER ST. BERNARD...AND LOWER TERREBONNE.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

MS...COASTAL FLOOD ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING
     ZONES: HANCOCK...HARRISON...AND JACKSON.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

&&
Hazardous weather outlook, Dec 24, 11:01 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1101 AM CST THU DEC 24 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-250030-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1101 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SQUALL LINE CURRENTLY EXTENDING FROM AROUND WOODVILLE THROUGH THE
BATON ROUGE AREA TO NEAR HOUMA WILL CONTINUE TO MOVE EAST AND
AFFECT THE REMAINDER OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI
THIS AFTERNOON.  THE PRIMARY THREATS FROM THIS SQUALL LINE WILL BE
STRONG GUSTY WINDS OF 40 TO 50 MPH AND ISOLATED TORNADOES.  TORNADO
WATCHES ARE IN EFFECT ACROSS THE ENTIRE REGION.

RECENT HEAVY RAINFALL HAS RESULTED IN VERY SATURATED SOIL ACROSS
THE AREA. THIS MAY LEAD TO A HIGHER THAN NORMAL POTENTIAL FOR
SHALLOWLY ROOTED TREES TO BE UPROOTED BY STRONG WINDS.
ADDITIONALLY...HEAVY RAIN WILL BE POSSIBLE WITH THE HIGHEST
ACCUMULATIONS ALONG AND NORTH OF INTERSTATE 12.

SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE COASTAL WATERS
AND TIDAL LAKES THROUGH TONIGHT. WINDS OF 20 TO 30 KNOTS...WITH
OCCASIONAL GUSTS TO 40 KNOTS POSSIBLE...ESPECIALLY OVER THE
COASTAL WATERS. SEAS NEAR SHORE OF 5 TO 9 FEET AND 9 TO 11 FEET
OFFSHORE.

SEVERAL AREA RIVERS REMAIN NEAR OR ABOVE FLOOD STAGE. PLEASE REFER
TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL AREA RIVERS WILL REMAIN NEAR OR ABOVE FLOOD STAGE. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR
SPECIFIC DETAILS.

SMALL CRAFT ADVISORIES WILL CONTINUE OVER THE COASTAL WATERS THROUGH
FRIDAY AFTERNOON.  NORTHWEST WINDS OF 20 TO 30 KNOTS AND SEAS OF 7
TO 9 FEET ARE EXPECTED.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY ACROSS SOUTHEAST LOUISIANA AS
WELL AS SOUTHERN AND COASTAL MISSISSIPPI. PLEASE RELAY ANY REPORTS
OF SEVERE WEATHER TO THE NATIONAL WEATHERS SERVICE OFFICE IN
SLIDELL OR TO YOUR LOCAL LAW ENFORCEMENT.

32

In the hours before

Special weather statement, Dec 24, 8:57 AM CST, 2 hours 22 minutes before
LAZ034-241600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
857 AM CST THU DEC 24 2009

...STRONG THUNDERSTORM MOVING NORTH AFFECTING POINTE COUPEE PARISH...

AT 856 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PALMETTO...OR ABOUT 18 MILES
SOUTHWEST OF BATCHELOR...MOVING NORTH AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BATCHELOR
AND LETTSWORTH

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

95/DM
Special weather statement, Dec 24, 9:35 AM CST, 1 hour 44 minutes before
LAZ034-046-241630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
935 AM CST THU DEC 24 2009

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING IBERVILLE PARISH...
POINTE COUPEE PARISH...

AT 934 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CATAHOULA...OR ABOUT 20
MILES SOUTH OF RAMAH...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...RAMAH...GROSSE TETE...MARINGOUIN...LOTTIE AND LIVONIA
BETWEEN 10 AM AND 1030 AM.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Dec 24, 10:17 AM CST, 1 hour 2 minutes before
LAZ034>037-046>050-056-057-059-065-066-MSZ069-241715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1017 AM CST THU DEC 24 2009

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE
PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...LIVINGSTON
PARISH...EAST BATON ROUGE PARISH...ASSUMPTION PARISH...ST. HELENA
PARISH...WEST BATON ROUGE PARISH...ST. JAMES PARISH...ASCENSION
PARISH...AMITE COUNTY...WEST FELICIANA PARISH...LAFOURCHE PARISH...
TERREBONNE PARISH...

AT 1013 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF ST.
FRANCISVILLE TO 71 MILES SOUTHWEST OF THIBODAUX...MOVING EAST AT 30
MPH.

OVER THE NEXT HOUR...THE LINE OF STRONG THUNDERSTORMS WILL CONTINUE
TO MOVE EASTWARD AND WILL AFFECT ALL AREAS OF SOUTHEAST LOUISIANA
AND SOUTHERN MISSISSIPPI THAT ARE GENERALLY WEST OF INTERSTATE 55.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

95/DM
Local storm report, Dec 24, 11:17 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1117 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     TSTM WND DMG     BATON ROUGE             30.45N 91.13W
12/24/2009                   EAST BATON ROUGE   LA   BROADCAST MEDIA

            NEWS MEDIA REPORTS TREES WERE BLOWN DOWN NEAR ONEIL LANE
            AND SOUTH HARELS FERRY ROAD IN BATON ROUGE.

&&

MCK

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 4:59 AM CSTCoastal Flood AdvisoryLIXSaint Bernard16 hr
Dec 24, 9:41 AM CSTSevere Thunderstorm WarningLIXPointe Coupee64 min
Dec 24, 9:45 AM CSTTornado WarningLIXIberville, Pointe Coupee45 min
Dec 24, 9:54 AM CSTSevere Thunderstorm WarningLIXIberville, West Baton Rouge36 min
Dec 24, 10:01 AM CSTTornado WarningLIXIberville, Pointe Coupee, West Baton Rouge29 min
Dec 24, 10:13 AM CSTRiver Flood WarningLIXSaint Tammany69 hr
Dec 24, 10:22 AM CSTRiver Flood WarningLIXSaint Tammany25 hr
Dec 24, 10:45 AM CSTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint James45 min
Dec 24, 10:45 AM CSTTornado WarningLIXAscension, East Baton Rouge, Iberville, Livingston30 min
Dec 24, 11:11 AM CSTTornado WarningLIXLivingston, Saint Helena34 min
Dec 24, 11:25 AM CSTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne65 min
Dec 24, 11:44 AM CSTSpecial Marine WarningLIX2 hr
Dec 24, 11:49 AM CSTSpecial Marine WarningLIX86 min
Dec 24, 1:01 PM CSTSpecial Marine WarningLIX59 min
Dec 24, 1:34 PM CSTSpecial Marine WarningLIX56 min
Dec 24, 1:40 PM CSTSpecial Marine WarningLIX2 hr
Dec 24, 2:11 PM CSTSpecial Marine WarningLIX64 min
Dec 24, 2:46 PM CSTSpecial Marine WarningLIX59 min
Dec 24, 3:03 PM CSTSpecial Marine WarningLIX57 min
Dec 24, 4:12 PM CSTSpecial Marine WarningLIX63 min

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.